Skip to main content
Log in

Transfinite Extension to Q m-normality Theory

  • Published:
Results in Mathematics Aims and scope Submit manuscript

Abstract

The theory of Q m-normal families, m ∈ , was developed by P. Montel for the cases m = 0 (normal families) [5] and m = 1 (quasinormal families) [4] and later generalized by C.T. Chuang [2] for any m ≥ 0. In this paper, we extend the definition to an arbitrary ordinal number α as follows. Given E ⊂ D, define the α-th derived set \(E^{(\alpha)}_D\) of E with respect to D by \((E^{(\alpha-1)}_D)^{(1)}_D\) if α has an immediate predecessor and by \({\mathop \bigcap\limits_{\beta<\alpha}} E^{(\beta)}_D\) if α is a limit ordinal. Then a family \({\cal F}\) of meromorphic functions on a plane domain D is Qα-normal if each sequence S of functions in \({\cal F}\) has a subsequence which converges locally χ-uniformaly on the domain DE, where E = E(S) ⊂ D satisfies \(E^{(\alpha)}_{D}=\emptyset\). Inparticular, a Q 0 -normal family is a normal family, and a Q 1 -normal family is a quasi- normal family. We also give analogues to some basic results in Qm-normality theory and extend Zalcman’s Lemma to Q α -normal families where α is an infinite countable (enumerable) ordinal number.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

References

  1. Bergweiler W., A new proof of the Ahlfors five islands theorem, J. Analyse Math. 76 (1998), 337–347.

    Article  MathSciNet  MATH  Google Scholar 

  2. C.-T. Chuang, Normal Families of Meromorphic Functions, World Scientific, 1993.

  3. Kuratowski K., Introduction to Set Theory and Topology, Addison-Wesley, 1962.

  4. Montel P., Sur les familles quasi-normales de fonctions holomorphes, Mem. Acad. Roy. Belgique (2) 6 (1922), 1–41.

    Google Scholar 

  5. Montel P., Leçons sur les familles normales de fonctions analytiques et leur applications, Gauthier-Villars, 1927.

  6. Nevo S., Studies in Normal Families, Ph.D. thesis, Bar-Ilan University, 1999.

  7. Nevo S., Applications of Zalcman’s lemma to Q m-normal families, Analysis 21 (2001), 289–325.

    MathSciNet  MATH  Google Scholar 

  8. Zalcman L., A heuristic principle in complex function theory, Amer. Math. Monthly 82 (1975), 813–817.

    Article  MathSciNet  MATH  Google Scholar 

  9. Zalcman L., New light on normal families, Proceedings of the Ashkelon Workshop on Complex Function Theory (May, 1996), Israel Math. Conf. Proc, vol. 11 (L. Zalcman, ed.), 1997, 237-245.

  10. Zalcman L., Normal families: new perspectives, Bull. Amer. Math. Soc. bf 35 (1998), 215–230.

    Article  MathSciNet  MATH  Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Rights and permissions

Reprints and permissions

About this article

Cite this article

Nevo, S. Transfinite Extension to Q m-normality Theory. Results. Math. 44, 141–156 (2003). https://doi.org/10.1007/BF03322920

Download citation

  • Revised:

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1007/BF03322920

2000 Mathematics Subject Classification.

Keywords and phrases.

Navigation